... scared at the same time, and I guess thats from reading all the questions and answers on this site. What I did take away from this forum is that everyone is different so doseage, frequency, is not the same for everyone. I am currently taking mscontin and oxycodone, and of course abuse both, for about 3 years now. I just tired of playing the game with doctors, lying and worrying about where to get pills every day week and month. The doctor mentioned taking subox 3 times a day to start, he didnt mention how much, I assume its 8mg but we'll see. He also mentioned to wait 36 hours from my last dose of morphine to start the subox, I guess you have to be in the beginning or moderate stages of withdrawel or you'll have problems. I can do that, not looking forward to it, but am ready. I'd really like to stay on suboxone for the shortest amout of time possible without suffering much. I am on disability now but have to be back at work within the next 12 weeks. I'm not worried about relapsing, I started taking morphine for pain and I'll deal with that later, just need to get off these drugs. So the point I was trying to make is I am taking these drugs now because I have to because of the physical addiction, or I'd just stop. Any help or guideance is appreciated.
Added 27 Jan 2011:
OK, I got my script, he wants me to take 4 mg's 3 times a day. Now I have to pick a time to stop the morphine and sweat for 36 hours before taking the first dose. I think I'll stop tomorrow evening around 6, this way I'll have only one sleepless night on Saturday. What do you think?
Added 31 Jan 2011:
Ok, I am at hour 33 of detox off morphine and although I feel like crap I know I can feel worse. What do I do in 3 hours? Do I take the first dose of subox or wait to see if the wd's get worse? It will be 36 hours since my last dose of morphine at 6pm today, 3 hours from now and I'm not sure what to do. Please advise.
Added 1 Feb 2011:
Its been over 48 hours since I last took morphine and still very very light wd symptoms. What should I do?
Hi TomP, Congratulations !!! You will be so pleased to not be a slave to opiates again! There is a member here named pattishan61, try to look at her profile, it will give you hope. Many sub docs start people on too much, so please post again once you have started on Subs. Come here for support as often as you need. The people on this site are a caring and kind bunch, and will support you alll the way! Best wishes, sweetlemon
Hey Tom, Make sure you do quit your opiates for at least 24 hours before you start subs, if your doctor says 36, then do that. If there is any opiate left on the brain receptor sites when you start suboxone, it will cause precipitated withdrawal, so make sure you don't cheat and take any opiate right before you start suboxone. Most doctor's rx at least 16 mgs at first, although lots of people need less, that is what most rx. In my experience, it took me out of wd in 45 minutes and I was completely comfortable until the next day when I had to take my second dose. I started with 8 mgs, which is one tablet. It kept relieving the symptoms for the next 2 hours, and I felt great 2 hours after my first dose. Most people say it only takes 20 minutes for them to feel relief, don't know why it took a bit longer for me, but to go from terrible withdrawal to complete bliss in 2 hours is still pretty amazing.
See if your doctor will let you start at a lower dose (less than 16 mgs) and re evaluate you at the 2 hour mark. the lower the dose you start at, the easier it will be to get off WHEN the time comes. Please do the addiction therapy that is usually mandated by the doctor, you will do much better this way. Have someone drive you to your appointment and have someone there for moral support. Let us know of any more questions you may have. Good Luck and God speed. Patti
I'm pretty sure she means 8mg a day, half dose in the am & pm. My boyfriend and I both did 5 oxycontin 80mg pills each, everyday for 5 years. He was prescribed 1 8mg pill a day and took half in the morning and half at night, and that worked.
I'm pretty sure she means 8mg a day, total. Half dose in the am, half in the pm. My boyfriend and I did 5 80mg oxycontin pills each, everyday for 5 years. He was prescribed 1 8mg suboxone everyday. Half in the morning and half at night. That worked well for us and we now each take a quarter twice a day. You are so strong for taking this step and making the appointment for yourself in the first place. Congratulations. I truly thought I'd never get clean, and here I am almost a month later. Every day gets easier and easier, I can't even imagine using now. The people on this site are wonderful and will help you however you need it. Good luck! We are all rooting for you.
Hi Tom, So glad you've got your RX!!! Let me forewarn you, sweating is the least of WD. I did it cold turkey and I kept a journal during withdrawal (which is pretty damned funny now!) and if you want a list of all the lovely symptoms of withdrawal let me know. Yet at the same time, you may have no problems at all !!! Sure hope you don't feel like sh#t !!! Just prepare for a combo of the stomach flu/ and the swine flu. Get lots of kleenex, as you will have a runny nose (possibly), and drink gatorade, or so chris says. It helps with electrolytes (sp) Wishing you the best, and fight the good fight Tom!!! We will be here to support you, sweetlemon
sounds like you have a plan I am on here and have Chronic pain from having Polio and about 2 weeks ago I did 4 fractures in my back I have had a horrible time but this is a fantastic group of people, they are so supportive and you are not alone you can count on me also, I added you as a friend my name listed on here is Caringsonbj, you just keep on and hang in there we are here for you anytime and just want you to know that, I know you can do this it is apparent from your writing that you are dedicated to making a change keep us posted talk with you again soon
Hi TomP, I agree! Sounds like you have a plan. I'm on the higher mg of ms contin plus oxy for breakthrough pain. I would like to know how the withdrawals go for you. I will be heading down this road too. I still need some work done but plan on getting off these meds as soon as the pain allows. Patti really is a great support person for subs. She knows as much (if not more) than some of the doctors licensed to prescribe the subs. Even on high doses of opiates, once your system is clear of them, you still shouldn't need high doses of subs to get the wd's under control. It's strong stuff! Hang in there, it'll be a little rough at first, but you'll get relief from the subs. I have yet to hear any story where the sub didn't control the wd's. The only problem was when they took the sub too soon. That can be rough! But won't it be great getting off the other meds?? I can't wait to get there too. Please keep posting and let us know how it goes for you.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.